Hypersurfaces with free boundary and large constant mean curvature: concentration along submanifolds
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Volume 7 (2008) no. 3, p. 407-446
Given a domain Ω of m+1 and a k-dimensional non-degenerate minimal submanifold K of Ω with 1km-1, we prove the existence of a family of embedded constant mean curvature hypersurfaces in Ω which as their mean curvature tends to infinity concentrate along K and intersecting Ω perpendicularly along their boundaries.
Classification:  53A10,  53C21,  35R35
@article{ASNSP_2008_5_7_3_407_0,
     author = {Fall, Mouhamed Moustapha and Mahmoudi, Fethi},
     title = {Hypersurfaces with free boundary and large constant mean curvature: concentration along submanifolds},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 7},
     number = {3},
     year = {2008},
     pages = {407-446},
     zbl = {1171.53010},
     mrnumber = {2466435},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2008_5_7_3_407_0}
}
Fall, Mouhamed Moustapha; Mahmoudi, Fethi. Hypersurfaces with free boundary and large constant mean curvature: concentration along submanifolds. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Volume 7 (2008) no. 3, pp. 407-446. http://www.numdam.org/item/ASNSP_2008_5_7_3_407_0/

[1] W. Bürger and E. Kuwert, Area-minimizing disks with free boundary and prescribed enclosed volume, J. Reine Angew. Math., to appear. | MR 2431248 | Zbl 1166.53005

[2] M. M. Fall, Embedded disc-type surfaces with large constant mean curvature and free boundaries, Commun. Contemp. Math., to appear. | MR 2989641 | Zbl 1264.53011

[3] R. Finn, “Equilibrium Capillary Surfaces”, Springer-Verlag, New York, 1986. | MR 816345 | Zbl 0583.35002

[4] M. Grüter and J. Jost, On embedded minimal discs in convex bodies, Ann. Inst. H. Poincaré, Anal. Non Linéaire 3 (1986), 345-390. | Numdam | MR 868522 | Zbl 0617.49017

[5] G. Huisken and S. T. Yau, Definition of center of mass for isolated physical systems and unique foliations by stable spheres with constant mean curvature, Invent. Math. 124 (1996), 281-311. | MR 1369419 | Zbl 0858.53071

[6] J. Jost, Existence results for embedded minimal surfaces of controlled topological type I, Ann. Scuola Norm. Sup. Pisa. Cl. Sci. (4) 13 (1986), 15-50. | Numdam | MR 863634 | Zbl 0619.49019

[7] T. Kato, “Perturbation Theory for Linear Operators”, GMW 132, Springer-Verlag, 1976. | MR 407617 | Zbl 0342.47009

[8] H. B. Lawson, Complete minimal surfaces in S 3 , Ann. of Math. (2) 92 (1970), 335-374. | MR 270280 | Zbl 0205.52001

[9] H. B. Lawson, “Lectures on Minimal Submanifolds”, Vol. I, second edition, Mathematics Lecture Series, 9, Publish or Perish, Wimington, Del., 1980. | MR 576752 | Zbl 0434.53006

[10] F. Mahmoudi, R. Mazzeo and F. Pacard, Constant mean curvature hypersurfaces condensing along a submanifold, Geom. Funct. Anal. 16 (2006), 924-958. | MR 2255386 | Zbl 1108.53031

[11] F. Mahmoudi and A. Malchiodi, Concentration on minimal submanifolds for a singularly perturbed Neumann problem, Adv. Math. 209 (2007), 460-525. | MR 2296306 | Zbl 1160.35011

[12] A. Malchiodi, Concentration at curves for a singularly perturbed Neumann problem in three-dimensional domains, Geom. Funct. Anal., 15 (2005), 1162-1222. | MR 2221246 | Zbl 1087.35010

[13] A. Malchiodi and M. Montenegro, Boundary concentration phenomena for a singularly perturbed elliptic problem, Comm. Pure Appl. Math. 55 (2002), 1507-1568. | MR 1923818 | Zbl 1124.35305

[14] A. Malchiodi and M. Montenegro, Multidimensional Boundary-layers for a singularly perturbed Neumann problem, Duke Math. J. 124 (2004), 105-143. | MR 2072213 | Zbl 1065.35037

[15] R. Mazzeo and F. Pacard, Foliations by constant mean curvature tubes, Comm. Anal. Geom. 13 (2005), 633-670. | MR 2191902 | Zbl 1096.53035

[16] M. Ritoré and C. Rosales, Existence and charaterization of regions minimizing perimeter under a volume constraint inside Euclidean cones, Trans. Amer. Math. Soc. 356, 4601-4622. | MR 2067135 | Zbl 1057.53023

[17] A. Ros, “The Isoperimetric Problem”, Lecture series given during the Caley Mathematics Institute Summer School on the Global Theory of Minimal Surfaces at the MSRI, Berkley, California, 2001. | MR 2167260 | Zbl 1125.49034

[18] A. Ros and R. Souam, On stability of capillary surfaces in a ball, Pacific J. Math. 178 (1997), 345-361. | MR 1447419 | Zbl 0930.53007

[19] A. Ros and E. Vergasta, Stability for hypersurfaces of constant mean curvature with free boundary, Geom. Dedicata 56 (1995), 19-33. | MR 1338315 | Zbl 0912.53009

[20] R. Schoen and S. T. Yau, Existence of incompressible minimal surfaces and the topology of three-dimensional manifolds with nonnegative scalar curvature, Ann. of Math. (2) 110 (1979), 127-142. | MR 541332 | Zbl 0431.53051

[21] P. Sternberg and K. Zumbrun, Connectivity of phase boundaries in strictly convex domains, Arch. Ration. Mech. Anal. 141 (1998), 375-400. | MR 1620498 | Zbl 0911.49025

[22] M. Struwe, Non-uniqueness in the Plateau problem for surfaces of constant mean curvature, Arch. Ration. Mech. Anal. 93 (1986), 135-157. | MR 823116 | Zbl 0603.49027

[23] M. Struwe, The existence of surfaces of constant mean curvature with free boundaries, Acta Math. 160 (1988), 19-64. | MR 926524 | Zbl 0646.53005

[24] M. Struwe, On a free boundary problem for minimal surfaces, Invent. Math. 75 (1984), 547-560. | MR 735340 | Zbl 0537.35037

[25] R. Ye, Foliation by constant mean curvature spheres, Pacific J. Math. 147 (1991), 381-396. | MR 1084717 | Zbl 0722.53022

[26] T. J. Willmore, “Riemannian Geometry”, Oxford Univ. Press. NY., 1993. | MR 1261641 | Zbl 0797.53002